Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Springfield, MO

January 12, 2006Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2006, 10:23 PM CST for Texas County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2006, 10:23 PM CST (04:23 UTC)
Expired
Jan 12, 2006, 10:37 PM CST
In force
14 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Texas County, MO

The radar

The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130423
SVRSGF
MOC215-130515-
/O.NEW.KSGF.SV.W.0009.060113T0423Z-060113T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TEXAS COUNTY IN MISSOURI.

* UNTIL 1115 PM CST.

* AT 1021 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF MOUNTAIN GROVE...OR 18 MILES
  SOUTHWEST OF HOUSTON...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HOUSTON BY 1045 PM CST.
  NEAR RAYMONDVILLE BY 1055 PM CST.

THE TOWNS OF BENDAVIS...HUGGINS...SIMMONS...BUCYRUS...SOLO AND YUKON
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3729 9230 3712 9230 3725 9165 3742 9165
      3743 9176

$$

GAEDE
1 follow-up statement
000 
WWUS53 KSGF 130437
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CST THU JAN 12 2006

MOC215-130446-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-060113T0515Z/
TEXAS MO-
1036 PM CST THU JAN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY HAS BEEN
CANCELLED...

AT 1031 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3729 9230 3712 9230 3725 9165 3742 9165
      3743 9176

$$

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 5:30 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 12, 5:30 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST THU JAN 12 2006

.DISCUSSION...

PREVIOUS DISCUSSION

MAIN CONCERNS ARE RAIN/THUNDERSTORM CHANCES TONIGHT...THEN THE
ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN FRIDAY INTO THE
WEEKEND.

GETTING MORE CONCERNED ABOUT CONVECTIVE CHANCES TONIGHT. MOISTURE
RETURN OVER EASTERN OK AND ARKANSAS SHOULD BRING 50 DEGREE DEWPOINTS
INTO THE SOUTHERN MO TONIGHT. THIS COUPLED WITH YET ANOTHER STRONG
STORM SYSTEM MOVING THOROUGH THE CENTRAL PLAINS WILL SET THE STAGE
FOR A BRIEF SHOT OF WEATHER THAT WILL OCCUR IN TWO MODES...1)
CONVECTIVE WEATHER TONIGHT TRANSITIONING TO 2) A COLD/LOW
STRATUS/LIGHT RAIN-DRIZZLE-MIXED PRECIPITATION PERIOD LATE TONIGHT
AND FRIDAY.

FOR TONIGHT...VIGOROUS DIGGING SHORTWAVE OVER THE WESTERN KS WILL
CONTINUE TO MOVE EAST WITH A SURFACE LOW AND COLD FRONT ALREADY OVER
NORTHWEST MISSOURI INTO EASTERN KS. 50 DEGREE DEWPOINTS HAVE SURGED
NORTH AHEAD OF THE FRONT INTO EAST CENTRAL OK AND MOST OF AR. NAM
PROGS LOOK PRETTY GOOD WHEN COMPARED TO PRESENT OBSERVED
TRENDS...WHICH MOVE THE LOW LEVEL MOISTURE NORTHWARD INTO SOUTHERN
MISSOURI THIS EVENING AHEAD OF THE SURGING COLD FRONT. MODEL 0-1KM
CAPE OF 300-500 J/KG (OVERALL SOUNDING CAPES OF 700-800 J/KG) ARE
PROGGED AHEAD OF THE FRONT THIS EVENING...WITH THE BEST INSTABILITY
OVER SOUTH CENTRAL MO. STRONG MIDLEVEL WINDS ARE SUPPORTIVE OF
STRONG UPDRAFTS...ENOUGH FOR SEVERE HAIL THIS EVENING. INSTABILITY
MAY WEAKEN AFTER MIDNIGHT AHEAD OF THE FRONT AS IT EXITS THE
REGION...SO REALLY JUST LOOKING AT A BRIEF WINDOW OF OPPORTUNITY FOR
SEVERE STORMS. HAZARDOUS WEATHER OUTLOOK WORDING HAS BEEN BEEFED UP
TO ACCOUNT FOR THIS.

COLD RAIN/DRIZZLE IS STILL EXPECTED TO WRAP UP BEHIND THE NEARLY
CLOSED UPPER SYSTEM LATE TONIGHT AND FRIDAY. THERMAL PROFILES NOT
TOO FAR OFF FROM SUPPORTING SNOW...BUT BELIEVE BOUNDARY LAYER MAY BE
JUST A LITTLE TOO WARM TO SUPPORT ANYTHING MORE THAN WET SNOW FLAKES
AT BEST. ALREADY HAS A SNOW-RAIN MIX GOING IN THE FORECAST...AND
HAVE ONLY BUMPED UP THE PRECIP CHANCES FOR FRIDAY MORNING. WOULDNT
BE SHOCKED TO SEE A BRIEF TRANSITION TO ALL SNOW AT SOME POINT...BUT
WARM BOUNDARY LAYER AND GROUND TEMPERATURES SHOULD PUT THE KIBOSH ON
ANY SIGNIFICANT ACCUMULATION.

IN WHAT SEEM LIKE AN ENDLESS CYCLE THIS WINTER...THE HIGH AMPLITUDE
BUT PROGRESSIVE PATTERN WILL PRODUCE ANOTHER QUICK WARM UP THIS
WEEKEND. WENT CLOSE TO MOS GUIDANCE SATURDAY AND A LITTLE ABOVE
SUNDAY WITH SOUTHWEST WINDS. THERE WILL BE ANOTHER CHANCE FOR
RAIN...AND SOME THUNDERSTORMS AGAIN MONDAY WITH ANOTHER IMPRESSIVE
SYSTEM. DSA

&&

.AVIATION...

FOR THE 00 UTC TAFS...COLD FRONT IN EXTREME SOUTHEAST KANSAS AT THIS
TIME WITH 50 DEGREE DEWPOINTS JUST MOVING ACROSS THE BORDER. STILL A
CHANCE TO SEE LOWERED CEILINGS AND PRECIPITATION DEVELOP OUT AHEAD
OF THE FRONT AS IT PUSHES THROUGH THE AREA.  ONCE FRONT
PASSES...THERE IS ALSO A POSSIBILITY OF POST FRONTAL RAIN AND MVFR
CONDITIONS THROUGH THE MORNING HOURS.  CONDITIONS ARE EXPECTED TO
IMPROVE BY 21Z FRIDAY.

GAEDE

&&

.FIRE WEATHER...

INCREASED CLOUD COVER AND MOISTURE RETURN ARE CONTINUING TO IMPROVE
FIRE WEATHER CONDITIONS.  RED FLAG WARNING WILL BE ALLOWED TO EXPIRE
AT 6PM.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jan 12, 9:47 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CST THU JAN 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
947 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THUNDERSTORMS WILL AFFECT AREAS SOUTHEAST OF A ROLLA TO BRANSON
  LINE INTO THE EARLY MORNING HOURS. ISOLATED THUNDERSTORMS MAY
  BECOME SEVERE WITH HAIL TO THE SIZE OF QUARTERS THE PRIMARY
  THREAT...HOWEVER GIVEN THE VERY STRONG WINDS JUST OFF THE SURFACE
  THERE IS A SMALL CHANCE FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A HEIGHTENED WILDFIRE DANGER WILL OCCUR SUNDAY AS GUSTY SOUTH TO
  SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOW
  HUMIDITY DEVELOP.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CETNRAL MISSOURI LATE
  THIS EVENING AND INTO THE EARLY MORNING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, Jan 12, 8:09 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             BOIS D ARC              37.25N 93.52W
1/12/2006  0.88 INCH        GREENE             MO   LAW ENFORCEMENT

            DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
            GUSTS AROUND 40 MPH

SAW
Local storm report, Jan 12, 8:09 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE FORMAT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             BOIS D ARC              37.25N 93.52W
01/12/2006  0.88 INCH        GREENE             MO   LAW ENFORCEMENT

            DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
            GUSTS AROUND 40 MPH

SAW
Local storm report, Jan 12, 9:25 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             KIMBERLING CITY         36.63N 93.42W
01/12/2006  0.88 INCH        STONE              MO   AMATEUR RADIO

            NICKEL HAIL COVERING GROUND

&&

GAEDE
Local storm report, Jan 12, 9:27 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             EAGLE ROCK              36.55N 93.75W
01/12/2006  1.00 INCH        BARRY              MO   BROADCAST MEDIA

&&

GAEDE
Local storm report, Jan 12, 9:56 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             ROCKAWAY BEACH          36.70N 93.17W
01/12/2006  0.75 INCH        TANEY              MO   BROADCAST MEDIA

            DIME SIZED HAIL

0953 PM     HAIL             GOODHOPE                36.92N 92.80W
01/12/2006  0.75 INCH        DOUGLAS            MO   EMERGENCY MNGR

            DIME SIZED HAIL

SAW
Local storm report, Jan 12, 10:21 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             2 SW AVA                36.93N 92.68W
01/12/2006  1.00 INCH        DOUGLAS            MO   AMATEUR RADIO

            QUARTER SIZED HAIL NEAR THE INTERSECTIONS OF HIGHWAYS 76
            AND KK

SAW

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:12 PM CSTSevere Thunderstorm WarningSGFBarry, Stone33 min
Jan 12, 8:52 PM CSTSevere Thunderstorm WarningSGFBarry, Stone38 min
Jan 12, 9:09 PM CSTTornado WarningSGFStone, Taney36 min
Jan 12, 9:39 PM CSTSevere Thunderstorm WarningSGFDouglas, Taney36 min
Jan 12, 10:05 PM CSTSevere Thunderstorm WarningSGFTaney25 min
Jan 12, 10:14 PM CSTSevere Thunderstorm WarningSGFDouglas31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.